- Research Article
- Open Access
© Ekrem Savaş. 2010
- Received: 9 September 2009
- Accepted: 14 December 2009
- Published: 12 January 2010
- Real Number
- Natural Number
- Satisfying Condition
- Triangular Matrix
- Positive Sequence
Mishra and Srivastava  obtained sufficient conditions on a sequence and a sequence for the series to be absolutely summable by the weighted mean matrix .
Recently Savaş and Rhoades  established the corresponding result for a nonnegative triangle, using the correct definition of absolute summability of order .
respectively. The motivation for these definitions will become clear as we proceed.
A positive sequence is said to be an almost increasing sequence if there exist an increasing sequence and positive constants and such that (see ). Obviously, every increasing sequence is almost increasing. However, the converse need not be true as can be seen by taking the example, say .
holds for all . It should be noted that every almost increasing sequence is quasi -power increasing sequence for any nonnegative , but the converse need not be true as can be seen by taking an example, say for (see ). If (1.4) stays with then is simply called a quasi-increasing sequence. It is clear that if is quasi -power increasing then is quasi-increasing.
Quite recently, Savaş and Rhoades  proved the following theorem for -summability factors of infinite series.
It should be noted that if is an almost increasing sequence then (viii) implies that the sequence is bounded. However, when is a quasi -power increasing sequence or a quasi -increasing sequence, (viii) does not imply , For example, since is a quasi -power increasing sequence for if we take , then , holds but (see ).
We have the following theorem:
If we take that is an almost increasing sequence instead of a quasi -power increasing sequence then our Theorem 2.2 reduces to [8, Theorem ].
The crucial condition, and condition (viii) do not appear among the conditions of Theorems 2.1 and 2.2. By Lemma 3.3, under the conditions on and as taken in the statement of the Theorem 2.1, also in the statement of Theorem 2.2 with the special case conditions and (viii) hold.
We shall need the following lemmas for the proof of our main Theorem 2.1.
Lemma 3.1 (see ).
Lemma 3.2 (see ).
Lemma 3.3 (see ).
Lemma 3.4 (see ).
It is easy to see that
Also we may write
Thus, using (iv) and (ii),
Using (iii), Hölder's inequality, and (v),
Using Abel's transformation, (vi), (2.2), and properties (3.7) and (3.6) of Lemma 3.4,
The author wishes to thank the referees for their careful reading of the manuscript and for their helpful suggestions.
- Mishra KN, Srivastava RSL: On summability factors of infinite series. Indian Journal of Pure and Applied Mathematics 1984, 15(6):651–656.MathSciNetMATHGoogle Scholar
- Savaş E, Rhoades BE: A note on summability factors for infinite series. Journal of Inequalities and Applications 2007, 2007:-8.Google Scholar
- Alijancic S, Arendelovic D: -regularly varying functions. Publications de l'Institut Mathématique 1977, 22(36):5–22.MathSciNetGoogle Scholar
- Leindler L: A new application of quasi power increasing sequences. Publicationes Mathematicae Debrecen 2001, 58(4):791–796.MathSciNetMATHGoogle Scholar
- Sulaiman WT: Extension on absolute summability factors of infinite series. Journal of Mathematical Analysis and Applications 2006, 322(2):1224–1230. 10.1016/j.jmaa.2005.09.019MathSciNetView ArticleMATHGoogle Scholar
- Şevli H: General absolute summability factor theorems involving quasi-power-increasing sequences. Mathematical and Computer Modelling 2009, 50(7–8):1121–1127. 10.1016/j.mcm.2009.05.031MathSciNetView ArticleMATHGoogle Scholar
- Savaş E, Şevli H: A recent note on quasi-power increasing sequence for generalized absolute summability. Journal of Inequalities and Applications 2009, 2009:-10.Google Scholar
- Saxena SKr: A note on summability factors for a triangular matrix. International Journal of Mathematical Analysis 2008, 2(21–24):1103–1110.MathSciNetMATHGoogle Scholar
- Leindler L: A note on the absolute Riesz summability factors. Journal of Inequalities in Pure and Applied Mathematics 2005, 6(4, article 96):-5.Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.